A 65-year-old male asked:
passing gas: since apr/13, my volume is up 200-400%. high fiber diet. lithium toxicity undiagnosed 5 yrs. dosage lowered to 450mg 6 mo's ago.related?
1 doctor answer
Dr. Pamela Pappas answered
41 years experience Psychiatry
Not from Lithium: Your increase in flatus is more likely due to your high fiber diet, rather than lithium. Lithium can cause diarrhea ; loose stools in 20% of patients. That said, high fiber is healthy for your bowels. As long as it's coming out, the gas will not harm you. You could avoid gas-forming foods like broccoli, beans, onions, fermentable fiber, lactose, etc, for a couple of weeks ; then test 1 by 1.
Answered on Dec 31, 2013
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!